Category: Nausea/Vomiting

Can we give gravol to a head injury patient?

Question:

My question is in regards to the administration of gravol for a head injury patient.

I realize that with our protocol, a patient needs to have a 'normal' LOA. Some patients present with a history of confusion but are GCS 15 upon our arrival and c/o nausea and/or vomiting.

I realize the administration of gravol can affect the neurologic exam that the physician needs to perform once patient is at the hospital. On the other hand I realize the efficacy of gravol may be poor for some head injury patient but with an active vomiting patient or with the presence of nausea is that Worth the try?

Answer:

Someone that is concussed and vomiting, I support the use of one dose of Gravol. However, the handover to the ED should include that the patient needed Gravol as vomiting or nausea +++. The reason is that this is an indicator for a patient who needs a head CT or not. It is very important to relay the information and leaving documentation ASAP.

MedicASK Categories

MedicASK Search

Local: 613-737-7228 | Long Distance: 877-587-7736

Ottawa, 2475 Don Reid Drive, Ottawa, On, K1H 1E2
Kingston, 400-1471 John Counter Blvd, Kingston, ON, K7M 8S8